Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

A Periodic Point Free Homeomorphism
of a Tree-Like Continuum


Author: Piotr Minc
Journal: Trans. Amer. Math. Soc. 348 (1996), 1487-1519
MSC (1991): Primary 54F15; Secondary 54F20
MathSciNet review: 1321584
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An example of a homeomorphism without periodic points is constructed on a tree-like continuum.


References [Enhancements On Off] (What's this?)

  • 1. David P. Bellamy, A tree-like continuum without the fixed-point property, Houston J. Math. 6 (1980), no. 1, 1–13. MR 575909
  • 2. R. H. Bing, The elusive fixed point property, Amer. Math. Monthly 76 (1969), 119–132. MR 0236908
  • 3. K. Borsuk, Sur un continu acyclique qui se laisse transformer topologiquement en lui même sans points invariants, Fund. Math. 24 (1935), 51--58.
  • 4. Karol Borsuk, Theory of shape, PWN—Polish Scientific Publishers, Warsaw, 1975. Monografie Matematyczne, Tom 59. MR 0418088
  • 5. J. H. Case and R. E. Chamberlin, Characterizations of tree-like continua, Pacific J. Math. 10 (1960), 73–84. MR 0111000
  • 6. H. Cook, W. T. Ingram and A. Lelek, Eleven annotated problems about continua, Open Problems in Topology, North--Holland, Amsterdam, 1990, pp. 295--302. MR 91:03
  • 7. H. Cook, W. T. Ingram and A. Lelek, A list of problems known as Houston problem book, Continua with the Houston problem book, Lecture Notes in Pure and Appl. Math., Vol. 170, Marcel Dekker, New Yor, 1995, pp. 365--398. CMP 95:11
  • 8. J. B. Fugate and L. Mohler, A note on fixed points in tree-like continua, Proceedings of the 1977 Topology Conference (Louisiana State Univ., Baton Rouge, La., 1977), II, 1977, pp. 457–460 (1978). MR 540622
  • 9. Charles L. Hagopian, A fixed-point theorem for tree-like continua, Topology Proc. 16 (1991), 57–62. MR 1206453
  • 10. Wayne Lewis, Continuum theory problems, Proceedings of the 1983 topology conference (Houston, Tex., 1983), 1983, pp. 361–394. MR 765091
  • 11. Piotr Minc, A tree-like continuum admitting fixed point free maps with arbitrarily small trajectories, Topology Appl. 46 (1992), no. 2, 99–106. MR 1184108, 10.1016/0166-8641(92)90124-I
  • 12. Lex G. Oversteegen and James T. Rogers Jr., Tree-like continua as limits of cyclic graphs, The Proceedings of the 1979 Topology Conference (Ohio Univ., Athens, Ohio, 1979), 1979, pp. 507–514 (1980). MR 598290
  • 13. Lex G. Oversteegen and James T. Rogers Jr., An inverse limit description of an atriodic tree-like continuum and an induced map without a fixed point, Houston J. Math. 6 (1980), no. 4, 549–564. MR 621749
  • 14. Lex G. Oversteegen and James T. Rogers Jr., Fixed-point-free maps on tree-like continua, Topology Appl. 13 (1982), no. 1, 85–95. MR 637430, 10.1016/0166-8641(82)90010-4
  • 15. Richard B. Sher, Realizing cell-like maps in Euclidean space, General Topology and Appl. 2 (1972), 75–89. MR 0303546

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 54F15, 54F20

Retrieve articles in all journals with MSC (1991): 54F15, 54F20


Additional Information

Piotr Minc
Affiliation: Department of Mathematics, Auburn University, Auburn, Alabama 36849
Email: mincpio@mail.auburn.edu

DOI: http://dx.doi.org/10.1090/S0002-9947-96-01477-8
Keywords: Tree-like continuum, periodic points
Received by editor(s): March 8, 1995
Article copyright: © Copyright 1996 American Mathematical Society